Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Taking vicodin. Have constipation, diarrhea and vomiting. Blood in stool. What is wrong?

Hello. Im not sure whats going on. I have been taking vicodin and was constipated. I woke up in middle of nite with stomach pains. Had hard poop, then vomiting. Then alot of diahrrea. Felt better. Laid down and just got up bcuz I felt like I had to go again. Thos time it was just a stream of blood that I pooped. Now im really worried.
Asked On : Tue, 30 Apr 2013
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General Surgeon 's  Response

Thank you for the query.

Vicodin is a narcotic drug, similar to Morphine. This group of medicines very often causes constipation. If you have been taking Vicoding for a long time, chronic constipation could cause all your symptoms.
You need to know that intestine, when constipated, has no contact with the stool in some part of it (as the stool remains in other part). This part of intestine is empty and when suddenly the stool appears in it, it is not prepared for such situation. This gives a diarrhea.

Other possible reason of your symptoms is large intestines issue. It can be inflammatory bowels disease or colon cancer.

I suggest you to change Vicodin to some other drug if possible, and see if it will help. You should also visit your doctor have stool tests and consider colonoscopy.

Hope this will help.
Answered: Mon, 3 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor